International Journal of Mathematics and Mathematical Sciences
Volume 2003 (2003), Issue 5, Pages 315-325

New approach to the fractional derivatives

Kostadin Trenčevski

Institute of Mathematics, St. Cyril and Methodius University, P.O. Box 162, Skopje 1000, Macedonia

Received 15 June 2002

Copyright © 2003 Kostadin Trenčevski. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We introduce a new approach to the fractional derivatives of the analytical functions using the Taylor series of the functions. In order to calculate the fractional derivatives of f, it is not sufficient to know the Taylor expansion of f, but we should also know the constants of all consecutive integrations of f. For example, any fractional derivative of ex is ex only if we assume that the nth consecutive integral of ex is ex for each positive integer n. The method of calculating the fractional derivatives very often requires a summation of divergent series, and thus, in this note, we first introduce a method of such summation of series via analytical continuation of functions.